Alert archive / Virginia / Flash Flood Warnings in 2012

Flash Flood Warning 5, NWS Wakefield, VA

August 25, 2012Accomack County, Virginia

NWS Wakefield, VA issued this flash flood warning at Aug 25, 2012, 1:17 PM EDT for Accomack County, Virginia. It was in force for 88 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2012, 1:17 PM EDT (17:17 UTC)
Expired
Aug 25, 2012, 2:45 PM EDT
In force
88 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

County Accomack County, VA

The radar

The Dover AFB radar (KDOX), 123 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 2:29 PM EDTFLOODKeller, VAWATER ACROSS RT 13
Aug 25, 2:30 PM EDTFLASH FLOODMelfa, VAEMS AND VDOT WORKING TOGETHER TO CLOSE SEVERAL ROADS DUE TO FLOODING IN THE MELFA AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WGUS51 KAKQ 251717
FFWAKQ
VAC001-251845-
/O.NEW.KAKQ.FF.W.0005.120825T1717Z-120825T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
117 PM EDT SAT AUG 25 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ACCOMACK COUNTY...

* UNTIL 245 PM EDT...

* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL ACCOMACK COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ONANCOCK
  AND ONLEY.

RADAR ESTIMATED RAINFALL OF 2.5 TO 3.5 INCHES HAS OCCURRED OVER 
CENTRAL ACCOMACK COUNTY IN THE LAST 1 TO 2 HOURS. ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.  
NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN 
DEPTH BY FOOT OR IN AN AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF 
FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY 
CARRY AWAY YOUR VEHICLE. TURN AROUND DON'T DROWN!

&&

LAT...LON 3762 7566 3758 7583 3771 7586 3771 7585
      3774 7584 3776 7581 3779 7583 3782 7578
      3781 7575 3785 7571 3786 7573 3787 7571

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 11:12 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 25, 11:12 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1112 AM EDT SAT AUG 25 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM LIFTS NORTH ACROSS SOUTHERN VIRGINIA THIS
AFTERNOON..AS HIGH PRESSURE REMAINS ANCHORED OVER NEW ENGLAND.
THIS AREA OF LOW PRESSURE WILL DISSIPATE SUNDAY OVER THE CENTRAL
APPALACHIANS AS HIGH PRESSURE RETURNS TO THE REGION EARLY NEXT
WEEK. A COLD FRONT WILL APPROACH THE REGION BY MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A VERY WET MRNG FOR MANY AREAS OF FA. WK SFC LO PRES LIFING INTO
XTRM SCNTRL VA RIGHT NOW WILL BE SLO TO CONT TO TRACK NNW THIS
AFTN. SVRL BANDS OF MOD/HVY RA ASSOCIATED W/ TSTMS MOVG INTO ERN
VA AND TWD THE CAPITAL CITY. SVRL LOCATIONS IN SE/SCNTRL VA AND
FAR INTR NE NC HAVE RECEIVED 3-6 IN OF RA...INCLDG HERE AT THE
OFFICE. TRIMMED POPS FOR SE PORTION OF FA AS DRIER AIR MOVG N
INVOF CST...HIGHEST POPS (60-80%) INTO MID AFTN FOR THE FAR W AND
ACRS NRN 1/3RD OF FA. 14Z/25 RUC SUGGESTS HEAVIEST RA WILL BCM
CONCENTRATED IN AREAS FM RIC ON E AND NE THROUGH 18Z/25.
HI TEMPS L/M80S SE...TO M70S NNW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE MID-LEVEL WAVE STEADILY DISSIPATES TONIGHT THROUGH SUNDAY OVER
THE CENTRAL APPALACHIANS...WITH SHORTWAVE RIDGING PREVAILING BY
MONDAY AHEAD OF A COLD FRONT OVER THE OHIO VALLEY AND ISAAC WELL TO
THE SOUTH NEAR THE GULF COAST. THE CHANCE OF SHOWERS DIMINISHES AS
WELL ALONG WITH AT LEAST A PARTIAL CLEARING TREND. HIGH TEMPERATURES
SHOULD REACH THE MID TO UPPER 80S SUNDAY FOLLOWED BY UPPER 80S TO
AROUND 90 MONDAY. LOW TEMPERATURES SHOULD BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PLEASE FOLLOW THE LATEST FCST FROM THE NHC FOR DETAILS ON TS ISAAC.

LATEST FCST FOR ISAAC CONTINUES TO FAVOR A TRACK INTO THE GULF OF
MEXICO AND GENLY WELL TO THE SW OF THE AKQ CWA. ANY REMNANTS OF
ISAAC WOULD NOT APPEAR TO AFFECT THE LOCAL AREA UNTIL TUE NGT/WED AT
THE EARLIEST...WITH THE MAIN POTENTIAL IMPACT BEING HEAVY RAIN.
MID-LVL S/W TROF AND ASSOCIATED FRONTAL BNDRY APPROACH FROM THE WEST
ON TUE LEADING TO A CHC FOR RAIN. MAIN ISSUE DURING THE WEEK IS HOW
STRONG THE TROF OVER THE EASTERN CONUS WILL BE...WILL IT BE
AMPLIFIED ENUF TO PICK UP ISAAC AND ADVANCE IT TOWARDS THE MID
ATLANTIC (12Z GFS SOLUTION)...OR WILL THE TROF BE WEAKER AND MORE
PROGRESSIVE...LEADING TO ISAAC MISSING THE TROF AND INSTEAD HEADING
IN A N/NW DIRECTION FOLLOWING LANDFALL (12Z ECMWF SOLUTION)...WHICH
MEANS SFC HI PRES AND MAINLY DRY CONDITIONS OVER THE MID ATLANTIC
THROUGH NEXT FRI. WILL CONTINUE A BLENDED FORECAST DUE TO THE LARGE
UNCERTAINTY WITH A BIT MORE WEIGHT PUT ON THE ECMWF...NO HIGHER THAN
30-40% POPS THRU THE PERIOD AND HIGH TEMPS RANGING THRU THE 80S OVER
THE COURSE OF THE WEEK.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
LO PRES JUST OFF THE NC CST WILL MOVE SLOWLY N AND INTO ERN
PORTIONS OF THE AREA TDY INTO SUN MORNG. THIS WILL RESULT IN MVFR
(ISLTD IFR) CONDITIONS WITH SHOWERS ACRS THE AREA. AREAS OF IFR
FOG AND STRATUS WILL BE POSSIBLE SUN AND MON MORNGS...OTHRWISE
EXPECTING MAINLY DRY CONDITIONS FOR SUN AFTN THRU MON.

&&

.MARINE...
HIGH RISK OF RIP CURRENTS IN EFFECT FOR TODAY WITH STRONG ONSHORE
FLOW AND HIGH SWELL PERIOD EXPECTED.

MAINTAINED SCA'S THRU THIS AFTN/EVENG FOR THE CHES BAY AND THE
LWR JAMES RIVER NEAR HAMPTON ROADS BRIDGE TUNNEL...AND THRU THIS
AFTN OR THRU LATE TNGT FOR THE CSTL WTRS...DUE TO STRNG NE OR E
WNDS CAUSED BY PRESSURE GRADIENT BETWEEN HI PRES JUST OFF THE NEW
ENGLAND CST AND LO PRES MOVNG NWRD FM JUST OFF THE NC CST. WAVES
OVR THE CHES BAY WILL BLD TO 3-5 FT WITH SEAS OVR THE COASTAL
WTRS BLDNG TO 5-6 FT. AFOREMENTIONED LO PRES WEAKENS AND
DISSIPATES OVR VA SUN MORNG. A LOT OF UNCERTAINTY STILL WITH THE
EVENTUAL TRACK OF TS ISAAC (SEE LATEST NHC FCST FOR DETAILS).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ632-
     634-638-656-658.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ630-
     631.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ650-652-654.

&&

SYNOPSIS...AJZ/ALB/SAM
NEAR TERM...AJZ/ALB
SHORT TERM...AJZ
LONG TERM...MAS
AVIATION...TMG
MARINE...TMG
Hazardous weather outlook, Aug 25, 12:18 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1218 PM EDT SAT AUG 25 2012

NCZ012>017-030>032-VAZ087-088-092-261630-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-GREENSVILLE-SUSSEX-SOUTHAMPTON-
1218 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND INTERIOR SOUTHEAST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-261630-
OUTER BANKS CURRITUCK-
1218 PM EDT SAT AUG 25 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>076-079>083-261630-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
1218 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THE
AFTERNOON. LOCALLY HEAVY RAIN IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-261630-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
1218 PM EDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-634-638-656-658-261630-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1218 PM EDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND THE EASTERN JAMES RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-635>637-261630-
CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
1218 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-261630-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
1218 PM EDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-VAZ077-078-084>086-089>091-093>097-261630-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHUMBERLAND-
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-YORK-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-
1218 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
THERE IS A SLIGHT RISK OF SEVERE WEATHER. LOCALLY HEAVY RAIN IS
POSSIBLE ALONG WITH AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-VAZ098>100-261630-
MARYLAND BEACHES-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1218 PM EDT SAT AUG 25 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
THERE IS A SLIGHT RISK OF SEVERE WEATHER. LOCALLY HEAVY RAIN IS
POSSIBLE ALONG WITH AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 25, 11:56 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1156 AM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      1 E NEWMARKET           37.02N  76.42W
08/25/2012                   CITY OF HAMPTON    VA   911 CALL CENTER

            ABOUT 40 RESIDENTS OF AN APARTMENT BUILDING HAD TO BE
            RESCUED WITH BOATS...LOCATION NEAR A CREEK

&&

EVENT NUMBER AKQ1200676

LALEXAND
Local storm report, Aug 25, 12:06 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1206 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     FLASH FLOOD      GASTON                  36.50N  77.64W
08/25/2012                   NORTHAMPTON        NC   911 CALL CENTER

            BRIDGE COLLAPSE OF BRIDGE ON RESIDENTIAL STREET BAY
            ST...NO INJURIES

&&

EVENT NUMBER AKQ1200678

LALEXAND
Local storm report, Aug 25, 12:09 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1209 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      GARYSBURG               36.45N  77.56W
08/25/2012                   NORTHAMPTON        NC   911 CALL CENTER

            MOBILE HOME PARK FLOODED....ONE RESCUED...TIME
            ESTIMATED FROM RADAR

&&

EVENT NUMBER AKQ1200678

LALEXAND
Local storm report, Aug 25, 12:23 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1223 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FUNNEL CLOUD     NORFOLK NAS             36.93N  76.30W
08/25/2012                   CITY OF NORFOLK    VA   TRAINED SPOTTER

            FUNNEL CLOUD SEEN LOOKING NORTH FROM BERKLEY BRIDGE
            AREA

&&

EVENT NUMBER AKQ1200679

LALEXAND
Local storm report, Aug 25, 12:36 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1236 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLOOD            PAINTER                 37.59N  75.78W
08/25/2012                   ACCOMACK           VA   TRAINED SPOTTER

            ROUTE 13 COVERED WITH WATER BUT PASSABLE...WATER
            FILLING DITCHES

&&

EVENT NUMBER AKQ1200680

LALEXAND
Local storm report, Aug 25, 12:47 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1247 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HEAVY RAIN       1 N NEWVILLE            37.20N  77.15W
08/25/2012  M5.25 INCH       PRINCE GEORGE      VA   TRAINED SPOTTER

            MODERATE FLOODING OF YARD OFF HINES ROAD JUST N OF POLE
            RUN

&&

EVENT NUMBER AKQ1200681

LALEXAND

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:01 AM EDTSpecial Marine WarningAKQ59 min
Aug 25, 2:54 AM EDTSpecial Marine WarningAKQ81 min
Aug 25, 3:38 AM EDTSpecial Weather StatementAKQGreensville, City of Emporia37 min
Aug 25, 5:16 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Prince George, Surry, Sussex and 7 more119 min
Aug 25, 5:30 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Hampton, City of Newport News, City of Portsmouth, City of Suffolk45 min
Aug 25, 5:39 AM EDTSpecial Marine WarningAKQ81 min
Aug 25, 6:16 AM EDTSpecial Weather StatementAKQCity of Newport News59 min
Aug 25, 6:48 AM EDTFlash Flood WarningAKQYork, City of Hampton, City of Newport News, City of Poquoson117 min
Aug 25, 6:58 AM EDTAreal Flood AdvisoryAKQBrunswick, Greensville, City of Emporia2 hr
Aug 25, 8:25 AM EDTSpecial Weather StatementAKQBrunswick, Greensville, Southampton, Sussex, City of Emporia65 min
Aug 25, 9:14 AM EDTSpecial Marine WarningAKQ46 min
Aug 25, 9:16 AM EDTAreal Flood AdvisoryAKQDinwiddie, Greensville, Prince George, Southampton, Surry, Sussex and 1 more104 min
Aug 25, 9:16 AM EDTSpecial Marine WarningAKQ44 min
Aug 25, 9:54 AM EDTSpecial Marine WarningAKQ51 min
Aug 25, 9:55 AM EDTSpecial Marine WarningAKQ35 min
Aug 25, 10:04 AM EDTSpecial Weather StatementAKQNorthampton56 min
Aug 25, 10:13 AM EDTTornado WarningAKQCity of Norfolk, City of Portsmouth32 min
Aug 25, 10:15 AM EDTSpecial Marine WarningAKQ37 min
Aug 25, 10:34 AM EDTSpecial Marine WarningAKQ41 min
Aug 25, 10:56 AM EDTSpecial Weather StatementAKQCharles City, Hanover, Henrico, James City, New Kent, Prince George and 3 more64 min
Aug 25, 10:59 AM EDTSpecial Weather StatementAKQGloucester, Mathews, York, City of Hampton, City of Poquoson61 min
Aug 25, 11:14 AM EDTSpecial Weather StatementAKQAccomack61 min
Aug 25, 11:51 AM EDTSpecial Weather StatementAKQCharles City, Isle of Wight, James City, King William, New Kent, Surry and 3 more54 min
Aug 25, 11:56 AM EDTAreal Flood AdvisoryAKQAccomack, Northampton3 hr
Aug 25, 11:58 AM EDTAreal Flood AdvisoryAKQCharles City, Isle of Wight, James City, Prince George, Surry, Sussex92 min
Aug 25, 12:39 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton81 min
Aug 25, 12:56 PM EDTTornado WarningAKQAccomack34 min
Aug 25, 12:58 PM EDTSpecial Marine WarningAKQ62 min
Aug 25, 1:11 PM EDTAreal Flood AdvisoryAKQGloucester, Isle of Wight, James City, Mathews, Surry, York and 3 more109 min
Aug 25, 2:37 PM EDTAreal Flood AdvisoryAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Portsmouth and 1 more3 hr
Aug 25, 2:37 PM EDTTornado WarningAKQAccomack38 min
Aug 25, 2:42 PM EDTSpecial Marine WarningAKQ93 min
Aug 25, 3:03 PM EDTFlash Flood WarningAKQAccomack, Northampton117 min
Aug 25, 3:13 PM EDTRiver Flood WarningAKQBrunswick6 hr
Aug 25, 3:40 PM EDTSpecial Marine WarningAKQ95 min
Aug 25, 4:34 PM EDTAreal Flood AdvisoryAKQAccomack116 min
Aug 25, 4:54 PM EDTFlash Flood WarningAKQAccomack50 min
Aug 25, 5:13 PM EDTSpecial Marine WarningAKQ77 min
Aug 25, 5:22 PM EDTSpecial Weather StatementAKQDinwiddie53 min
Aug 25, 6:26 PM EDTSpecial Weather StatementAKQDinwiddie, Southampton, Sussex64 min
Aug 25, 6:44 PM EDTSpecial Weather StatementAKQCumberland46 min
Aug 25, 7:23 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
Aug 25, 7:28 PM EDTSpecial Weather StatementAKQAmelia, City of Petersburg62 min
Aug 25, 7:41 PM EDTAreal Flood AdvisoryAKQAmelia, Cumberland, Powhatan, Prince Edward3 hr

Nearby

Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.